Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 124, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 25, 1998, 12:47 AM CDT for Christian County, Greene County, Webster County, Missouri. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 1998, 12:47 AM CDT (05:47 UTC)
- Expired
- May 25, 1998, 1:20 AM CDT
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Christian County, MO, Greene County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 1:05 AM CDT | Thunderstorm Wind | Northview, MO | The same thunderstorm that hit Greene county moved east and brought estimated 70 knots wind gusts in a path from Northview to Marshfield. Numerous trees were down and windows at two homes were blown out. A storage building was destroyed at the Marshfield Hig |
| May 25, 1:05 AM CDT | Thunderstorm Wind | Ozark, MO | Thunderstorm winds estimated at 50 knots blew down several trees and power lines. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 9:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1916 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
406 WUUS1 KSGF 250548 RRA SVRSGF MOC043-077-225-250620- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1247 AM CDT MON MAY 25 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CHRISTIAN COUNTY IN SOUTHWESTERN MISSOURI EASTERN GREENE COUNTY IN SOUTHWESTERN MISSOURI WEBSTER COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 120 AM CDT * AT 1244 PM DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL THE SIZE OF PENNIES. THESE STORMS WERE LOCATED IN A LINE FROM PLEASANT HOPE....15 MILES SOUTHEAST OF BOLIVAR TO NIXA...OR 10 MILES WEST OF OZARK AND WERE MOVING MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM(S) WILL BE NEAR... STRAFFORD AND FAIR GROVE BY 1250 AM MARSHFIELD BY 105 AM VERY HEAVY RAINFALL ALSO ACCOMPANY THE STORMS. THE HEAVY RAIN MAY CAUSE MINOR FLOODING TO DEVELOP IN URBAN AND OTHER POOR DRAINAGE AREAS. JT/DR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:15 PM CDT, 10 hours 32 minutes earlier.
Area forecast discussion, May 24, 2:15 PM CDT, 10 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT SUN MAY 24 1998 WELL...18Z SFC ANLYS HAS QSTNRY FNT FM CPS-HRO-TIK TO A LOW NR AMA. DRY LINE IS FIRMLY ENTRENCHED ACRS WRN TX. 18Z ADAP HAS MUCH BETTER INSTABILITY SOUTH OF FNT...WITH LIS OF -13. HOWEVER...CAP IS HOLDING ATTM. CAPE IN SRN OK IS 5000 J/KG ON OK MESONET. N OF THE FNT THE CAP HAS BROKE AND RESULTED IN SCT CONVECTION WHICH IS ABOUT TO ENTER WRN TIER OF MO COUNTIES. ONLY LEVEL 2 AND 3 LEVEL ATTM. FCST PROB OF PD...POPS/QPF... NEW MODELS HAVE QUITE A CONTRAST ON AMOUNT OF QPF...TIMING AND PLACEMENT. ETA COMPLETELY MISSED MCS IN WRN OK AND CONVECTION ACRS SW KS/NE OK. NGM PARTIALLY PICKED ON IT...BUT BOTH ACKNOWLEDGE A MCS MOVG INTO CWA TOWARDS DAYBREAK AS SERIES OF UPR LEVEL SHRTWV INTERSECT ALONG SLY INFLOW OF 40 KNOTS ON WRN EDGE OF FNT. CORDFI THICKNESS VECTORS TAKE THIS BLOB TO THE E OVRNGT. PRECIPITABLE WATER VALUES HAVE DROPPED TO BLO 1 INCH FOR 1ST TIME IN RECENT MEMORY. . HOWEVER...NORMAN HAD 1.20 WHICH IS 120% OF NORMAL. NEW 94E AFOS PRODUCT IS NOW BEGINNING TO WORRY ABOUT LOCALLY HEAVY RAIN APPROACHING THE AREA OVRNGT. WL LIKE FAN POPS THE BEST AND WL USE THE NGM FOR THE RNFL. QPF WL BE A CHALLENGE WITH IFFY PCPN PLACEMENT. RECOMMENDATIONS (FOR COORDINATION PURPOSES ONLY) SE KS/JLN...THIS EVENING...SCATTERED SHOWERS AND THUNDERSTORMS. TEMPS FALLING TO AROUND 70. OVERNIGHT...CLOUDY WITH SHOWERS AND THUNDERSTORMS LIKELY. LOW IN THE MID 60S. SGF/UNO...PARTLY CLOUDY WITH ISOLATED SHOWERS AND THUNDERSTORMS THIS EVENING. TEMPS DROPPING INTO THE MID 60S. OVERNIGHT...SHOWERS AND THUNDERSTORMS BECOMING LIKELY. LOW 60 TO 65. AIZ/VIH...INCREASING CLOUDINESS...WITH A 40 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY LATE. LOW AROUND 60. SGF RW 062/078 060/081 060 04676 JLN RW 063/081 061/083 062 04665 GORDON
In the hours before
Special weather statement, May 24, 9:33 PM CDT, 3 hours 14 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>092-094>095-098-250930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 933 PM CDT SUN MAY 24 1998 ...SEVERE THUNDERSTORM WATCH UNTIL 4 AM... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES... BARTON COUNTY MO BENTON COUNTY MO BOURBON COUNTY KS CAMDEN COUNTY MO CEDAR COUNTY MO CHEROKEE COUNTY KS CHRISTIAN COUNTY MO CRAWFORD COUNTY KS DADE COUNTY MO DALLAS COUNTY MO DENT COUNTY MO GREENE COUNTY MO HICKORY COUNTY MO JASPER COUNTY MO LACLEDE COUNTY MO LAWRENCE COUNTY MO MARIES COUNTY MO MILLER COUNTY MO MORGAN COUNTY MO PHELPS COUNTY MO POLK COUNTY MO PULASKI COUNTY MO SHANNON COUNTY MO ST. CLAIR COUNTY MO TEXAS COUNTY MO VERNON COUNTY MO WEBSTER COUNTY MO WRIGHT COUNTY MO THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 4 AM. SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS CENTRAL AND SOUTH CENTRAL KANSAS AND WERE PUSHING EAST INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. THE MAIN THREAT WITH THESE STORMS WILL BE WITH DAMAGING WIND AND LARGE HAIL. THESE STORMS WILL ALSO PRODUCE VERY HEAVY RAIN WITHIN A SHORT PERIOD OF TIME AND SOME STREET AND URBAN FLOODING WILL BE POSSIBLE. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF DANGEROUS THUNDERSTORMS IN AND NEAR THE WATCH AREA. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS...LARGE HAIL...AND SOMETIMES TORNADOES. LINDENBERG
Special weather statement, May 24, 11:34 PM CDT, 1 hour 13 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>092-094>096-098-250930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1134 PM CDT SUN MAY 24 1998 ...A SEVERE THUNDERSTORM WATCH CONTINUES FOR THE FOLLOWING COUNTIES... BARTON COUNTY MO BENTON COUNTY MO BOURBON COUNTY KS CAMDEN COUNTY MO CEDAR COUNTY MO CHEROKEE COUNTY KS CHRISTIAN COUNTY MO CRAWFORD COUNTY KS DADE COUNTY MO DALLAS COUNTY MO DENT COUNTY MO DOUGLAS COUNTY MO GREENE COUNTY MO HICKORY COUNTY MO JASPER COUNTY MO LACLEDE COUNTY MO LAWRENCE COUNTY MO MARIES COUNTY MO MILLER COUNTY MO MORGAN COUNTY MO PHELPS COUNTY MO POLK COUNTY MO PULASKI COUNTY MO SHANNON COUNTY MO ST. CLAIR COUNTY MO TEXAS COUNTY MO VERNON COUNTY MO WEBSTER COUNTY MO WRIGHT COUNTY MO AT 1135 PM...WEATHER SERVICE DOPPLER RADAR CONTINUES TO SHOW STRONG THUNDERSTORMS PUSHING EASTWARD INTO WESTERN MISSOURI. THE LEADING EDGE OF THESE STORMS STRETCHED FROM TUSCUMBIA...TO CAMDENTON...TO BOLIVAR TO NEOSHO. THESE STORMS WILL CONTINUE TO MOVE EAST AT 30 MPH AND WILL PUSH ACROSS SOUTHWEST MISSOURI OVERNIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE WITH HEAVY RAINFALL AND POSSIBLE FLASH FLOODING...DESPITE THE RECENT DRY SPELL. SOME OF THE STRONGER STORMS MAY PRODUCE HAIL AND STRONG WINDS AS WELL. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF DANGEROUS THUNDERSTORMS IN AND NEAR THE WATCH AREA. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS...LARGE HAIL...AND SOMETIMES TORNADOES. LINDENBERG
Special weather statement, May 24, 11:34 PM CDT, 1 hour 13 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>092-094>096-098-250930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1134 PM CDT SUN MAY 24 1998 ...A SEVERE THUNDERSTORM WATCH CONTINUES FOR THE FOLLOWING COUNTIES... BARTON COUNTY MO BENTON COUNTY MO BOURBON COUNTY KS CAMDEN COUNTY MO CEDAR COUNTY MO CHEROKEE COUNTY KS CHRISTIAN COUNTY MO CRAWFORD COUNTY KS DADE COUNTY MO DALLAS COUNTY MO DENT COUNTY MO DOUGLAS COUNTY MO GREENE COUNTY MO HICKORY COUNTY MO JASPER COUNTY MO LACLEDE COUNTY MO LAWRENCE COUNTY MO MARIES COUNTY MO MILLER COUNTY MO MORGAN COUNTY MO PHELPS COUNTY MO POLK COUNTY MO PULASKI COUNTY MO SHANNON COUNTY MO ST. CLAIR COUNTY MO TEXAS COUNTY MO VERNON COUNTY MO WEBSTER COUNTY MO WRIGHT COUNTY MO AT 1135 PM...WEATHER SERVICE DOPPLER RADAR CONTINUES TO SHOW STRONG THUNDERSTORMS PUSHING EASTWARD INTO WESTERN MISSOURI. THE LEADING EDGE OF THESE STORMS STRETCHED FROM TUSCUMBIA...TO CAMDENTON...TO BOLIVAR TO NEOSHO. THESE STORMS WILL CONTINUE TO MOVE EAST AT 30 MPH AND WILL PUSH ACROSS SOUTHWEST MISSOURI OVERNIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE WITH HEAVY RAINFALL AND POSSIBLE FLASH FLOODING...DESPITE THE RECENT DRY SPELL. SOME OF THE STRONGER STORMS MAY PRODUCE HAIL AND STRONG WINDS AS WELL. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF DANGEROUS THUNDERSTORMS IN AND NEAR THE WATCH AREA. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS...LARGE HAIL...AND SOMETIMES TORNADOES. LINDENBERG
Special weather statement, May 25, 12:03 AM CDT, 44 minutes before
MOZ055>058-068>071-077>083-088>092-094>096-098-250900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1203 AM CDT MON MAY 25 1998 ...A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 4 AM FOR THE FOLLOWING COUNTIES... BARTON COUNTY MO BENTON COUNTY MO CAMDEN COUNTY MO CEDAR COUNTY MO CHRISTIAN COUNTY MO DADE COUNTY MO DALLAS COUNTY MO DENT COUNTY MO DOUGLAS COUNTY MO GREENE COUNTY MO HICKORY COUNTY MO JASPER COUNTY MO LACLEDE COUNTY MO LAWRENCE COUNTY MO MARIES COUNTY MO MILLER COUNTY MO MORGAN COUNTY MO PHELPS COUNTY MO POLK COUNTY MO PULASKI COUNTY MO SHANNON COUNTY MO TEXAS COUNTY MO WEBSTER COUNTY MO WRIGHT COUNTY MO ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... BOURBON COUNTY KS CHEROKEE COUNTY KS CRAWFORD COUNTY KS ST. CLAIR COUNTY MO VERNON COUNTY MO AT MIDNIGHT...WEATHER SERVICE DOPPLER RADAR WAS SHOWING THE MAIN LINE OF STRONG THUNDERSTORMS HAS PUSHED OUT OF SOUTHEAST KANSAS AND STRETCHED FROM CAMDENTON TO NEAR MOUNT VERNON. STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE IN THE REMAINING WATCH AREA THROUGH 4 AM WITH LARGE HAIL AND DAMAGING WIND POSSIBLE. THE MAIN THREAT CONTINUES TO BE WITH THE HEAVY RAIN AND POTENTIAL FOR FLASH FLOODING. VERY HEAVY RAIN WILL OCCUR IN A SHORT PERIOD OF TIME AND THUNDERSTORMS MAY PUSH ACROSS THE SAME AREAS THROUGHOUT THE NIGHT. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF DANGEROUS THUNDERSTORMS IN AND NEAR THE WATCH AREA. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS...LARGE HAIL...AND SOMETIMES TORNADOES. SEVERAL PEOPLE LOSE THEIR LIVES EACH YEAR BECAUSE THEY ATTEMPT TO CROSS FLOODED LOW WATER CROSSINGS. IF FLOODED ROADWAYS BLOCK YOUR WAY...FIND AN ALTERNATE ROUTE. LINDENBERG
Special weather statement, May 25, 12:03 AM CDT, 44 minutes before
MOZ055>058-068>071-077>083-088>092-094>096-098-250900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1203 AM CDT MON MAY 25 1998 ...A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 4 AM FOR THE FOLLOWING COUNTIES... BARTON COUNTY MO BENTON COUNTY MO CAMDEN COUNTY MO CEDAR COUNTY MO CHRISTIAN COUNTY MO DADE COUNTY MO DALLAS COUNTY MO DENT COUNTY MO DOUGLAS COUNTY MO GREENE COUNTY MO HICKORY COUNTY MO JASPER COUNTY MO LACLEDE COUNTY MO LAWRENCE COUNTY MO MARIES COUNTY MO MILLER COUNTY MO MORGAN COUNTY MO PHELPS COUNTY MO POLK COUNTY MO PULASKI COUNTY MO SHANNON COUNTY MO TEXAS COUNTY MO WEBSTER COUNTY MO WRIGHT COUNTY MO ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... BOURBON COUNTY KS CHEROKEE COUNTY KS CRAWFORD COUNTY KS ST. CLAIR COUNTY MO VERNON COUNTY MO AT MIDNIGHT...WEATHER SERVICE DOPPLER RADAR WAS SHOWING THE MAIN LINE OF STRONG THUNDERSTORMS HAS PUSHED OUT OF SOUTHEAST KANSAS AND STRETCHED FROM CAMDENTON TO NEAR MOUNT VERNON. STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE IN THE REMAINING WATCH AREA THROUGH 4 AM WITH LARGE HAIL AND DAMAGING WIND POSSIBLE. THE MAIN THREAT CONTINUES TO BE WITH THE HEAVY RAIN AND POTENTIAL FOR FLASH FLOODING. VERY HEAVY RAIN WILL OCCUR IN A SHORT PERIOD OF TIME AND THUNDERSTORMS MAY PUSH ACROSS THE SAME AREAS THROUGHOUT THE NIGHT. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF DANGEROUS THUNDERSTORMS IN AND NEAR THE WATCH AREA. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS...LARGE HAIL...AND SOMETIMES TORNADOES. SEVERAL PEOPLE LOSE THEIR LIVES EACH YEAR BECAUSE THEY ATTEMPT TO CROSS FLOODED LOW WATER CROSSINGS. IF FLOODED ROADWAYS BLOCK YOUR WAY...FIND AN ALTERNATE ROUTE. LINDENBERG
Special weather statement, May 25, 12:25 AM CDT, 22 minutes before
MOZ055>058-068>071-077>083-088>098-101>106-251115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1225 AM CDT MON MAY 25 1998 ...A TORNADO WATCH HAS BEEN ISSUED UNTIL 6 AM FOR THE FOLLOWING COUNTIES... BARRY COUNTY MO HOWELL COUNTY MO MCDONALD COUNTY MO NEWTON COUNTY MO OREGON COUNTY MO OZARK COUNTY MO STONE COUNTY MO TANEY COUNTY MO ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM FOR THE FOLLOWING COUNTIES... BARTON COUNTY MO BENTON COUNTY MO CAMDEN COUNTY MO CEDAR COUNTY MO CHRISTIAN COUNTY MO DADE COUNTY MO DALLAS COUNTY MO DENT COUNTY MO DOUGLAS COUNTY MO GREENE COUNTY MO HICKORY COUNTY MO JASPER COUNTY MO LACLEDE COUNTY MO LAWRENCE COUNTY MO MARIES COUNTY MO MILLER COUNTY MO MORGAN COUNTY MO PHELPS COUNTY MO POLK COUNTY MO PULASKI COUNTY MO SHANNON COUNTY MO TEXAS COUNTY MO WEBSTER COUNTY MO WRIGHT COUNTY MO THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH UNTIL 6AM ACROSS EXTREME SOUTHERN MISSOURI. A SEVERE THUNDERSTORM WATCH CONTINUES ACROSS MUCH OF THE REST OF SOUTHWEST AND CENTRAL MISSOURI UNTIL 4 AM. STRONG THUNDERSTORMS CONTINUE TO PUSH THROUGH SOUTHWEST MISSOURI EARLY THIS MORNING. THE MOST DANGEROUS STORMS WILL OCCUR ACROSS THE EXTREME SOUTHERN PORTION OF MISSOURI IN THE VICINITY OF A FRONTAL BOUNDARY. WIND SHEAR IS SUFFICIENT FOR THE POSSIBILITY OF TORNADO DEVELOPMENT IN EXTREME SOUTHERN MISSOURI THIS MORNING. THESE STORMS WILL ALSO PRODUCE HEAVY RAIN WITH THE POTENTIAL FOR FLASH FLOODING. IF YOU OBSERVE FLASH FLOODING WHEN TRAVELLING...TURN AROUND AND FIND AN ALTERNATE ROUTE. MOST STORM RELATED DEATHS ARE DUE TO FLASH FLOODING. DO NOT BE A VICTIM IF CAMPING...CHOOSE YOUR CAMPSITE CAREFULLY AS FLOODING MAY DEVELOP QUICKLY. AVOID GRAVEL BARS AND OTHER LOW LYING AREAS NEAR RIVERS AND STREAMS. SURVEY THE AREA AROUND YOUR CAMPSITE AND DEVELOP AN ESCAPE ROUTE TO HIGHER GROUND. A TORNADO WATCH MEANS THAT SEVERE THUNDERSTORMS AND TORNADOES WILL BE POSSIBLE IN AND NEAR THE WATCH AREA. TAKE TIME NOW TO THINK ABOUT WHAT YOU WOULD DO TO PROTECT YOURSELF IF A TORNADO WARNING IS ISSUED FOR YOUR AREA. REMEMBER...ELECTRICAL POWER AND OTHER SERVICES MAY BE INTERRUPTED DURING SEVERE STORMS. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:05 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 50 min |
| May 25, 1:18 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 47 min |
| May 25, 1:34 AM CDT | Severe Thunderstorm Warning | SGF | Texas | 51 min |
| May 25, 2:25 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 50 min |
| May 25, 6:35 AM CDT | Flash Flood Warning | SGF | Laclede | 6 hr |
| May 25, 6:57 AM CDT | Flash Flood Warning | SGF | Barry, McDonald, Newton | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.